MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code Hypoglycemia (1912)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas alleging that the patient had a blood glucose (bg) in the low teens associated with an alleged inaccurate delivery issue.It was unknown if the patient remained on the pump, but it was reported that emergency medical services were notified.It was also unknown if the patient received any treatment.During troubleshooting with customer technical support, the reporter stated there were six separate incidents between (b)(6) and (b)(6) 2018.The reporter recalled that there was an episode that occurred on (b)(6) 2018 and (b)(6) 2018.The reporter stated that the patient had a blood glucose of 19 mg/dl at one point but could not remember what the exact bg was for each episode.Customer technical support (cts) was unable to determine what the issues were with the pump.Troubleshooting could not be completed at the time of the complaint.Cts made attempts to contact the reporter for additional information and troubleshooting, without success.This complaint is being reported based on the allegation that the patient experienced hypoglycemia due to issues with the pump.The pump could not be ruled out as a contributing factor.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8487839
Report Number2531779-2019-02435
Device Sequence Number19505352
Product Code OYC
UDI-Device Identifier10840406100266
UDI-Public10840406100266
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age19 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age55 YR
Patient Weight207